MAUDE Adverse Event Report: MICROVENTION, INC. BOBBY BALLOON GUIDE CATHETER; CATHETER, PERCUTANEOUS

MICROVENTION, INC. BOBBY BALLOON GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number UNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vasoconstriction (2126); Vascular Dissection (3160)
Date of Event 12/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient presented with a cervical carotid occlusion secondary to a severe dissection.Reportedly, the use of the bobby balloon catheter worsened the dissection and caused vasospasm.The patient was discharged home.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded and not returned for evaluation; therefore, a product analysis could not be performed and the alleged product issue cannot be verified.If additional new information is received, microvention inc.Will submit a supplemental report.The instructions for use (ifu) identifies vessel dissection and vasospasm among potential complications associated with the use of the device.The instructions for use (ifu) includes following warnings and precautions: warnings: verify the size of the vessel under fluoroscopy.Ensure that the balloon guide catheter is appropriate for the size of the vessel.Do not exceed the maximum recommended inflation volume as balloon rupture may occur.For working lumen, do not exceed 300 psi (2068 kpa) maximum recommended infusion pressure.Excess pressure may result in catheter rupture.When air-purging the balloon guide catheter, inject fluid slowly otherwise balloon rupture may occur.Do not advance the balloon guide catheter or guidewire against resistance.If resistance is felt, assess the source of resistance using fluoroscopic means.Always inflate and deflate the balloon while visualizing under fluoroscopy to ensure patient safety.Failure to abide by the warnings in this labeling might result in damage to the device coating, which may necessitate intervention or result in serious adverse events.Precautions: after balloon preparation for use and prior to use, re-inflate to nominal volume and inspect for any irregularities or damage.Do not use if any inconsistencies are observed.Verify balloon guide catheter compatibility when using other ancillary devices commonly used in intravascular procedures.The balloon guide catheter has a lubricious surface and should be hydrated in saline solution for at least 10 seconds prior to use.Once the balloon guide catheter is hydrated, do not allow it to dry.Exercise care in handling the balloon catheter to reduce the chance of accidental damage.Take precaution when navigating the balloon guide catheter in tortuous vasculature to avoid damage.Avoid advancement or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities or existing devices may damage the balloon guide catheter and potentially affect its insertion or removal.
 
Additional Manufacturer Narrative
Additional information: h10 (summary of investigation).Summary of investigation: visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: based on a review of the last 2 years of complaint data, and at the time of this investigation, no systemic issues have been identified for this batch number that would have caused or contributed to the reported event.Ifu review (additional information can be found in the ifu): potential complications.Potential complications include but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions.After balloon preparation for use and prior to use, re-inflate to nominal volume and inspect for any irregularities or damage.Do not use if any inconsistencies are observed.The balloon guide catheter has a lubricious surface and should be hydrated in saline solution for at least 10 seconds prior to use.Once the balloon guide catheter is hydrated, do not allow it to dry.Exercise care in handling the balloon catheter to reduce the chance of accidental damage.Take precaution when navigating the balloon guide catheter in tortuous vasculature to avoid damage.Avoid advancement or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities or existing devices may damage the balloon guide catheter and potentially affect its insertion or removal.Excessive torque applied with a syringe might result in damage to the hub assembly.Directions for use (refer to diagram for reference) 1.Attach a rotating hemostatic valve (rhv) to the working lumen of the balloon guide catheter.Set up a continuous saline flush line and connect it to the sidearm of the rhv.2.Insert a select catheter with guidewire into the working lumen of the balloon guide catheter.3.Ensure the balloon is fully deflated and advance a peel-away sheath over the balloon portion of the balloon guide catheter.4.Insert the guidewire/select catheter/balloon guide catheter system into the introducer sheath using the peel-away sheath.Insert peel-away sheath into the introducer sheath until it meets resistance.5.Advance the guidewire/select catheter/balloon guide catheter system to the desired location in the vasculature using fluoroscopic visualization.Warning: do not advance the balloon guide catheter or guidewire against resistance.If resistance is felt, assess the source of resistance using fluoroscopic means.6.Retract peel-away sheath from introducer hub and peel off of the balloon guide catheter.7.If using a clot retrieval device, remove any loading acquired during tracking of balloon guide catheter if needed.Slowly inflate the balloon until the desired diameter is achieved.Turn off the stopcock towards balloon guiding catheter hub.Follow the clot retrieval device instructions for use to apply aspiration using a syringe as required.Warning: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Warning: always inflate and deflate the balloon while visualizing under fluoroscopy to ensure patient safety.Warning: do not exceed -28 inhg during aspiration note: if withdrawal of clot retrieval device and microcatheter into balloon guide catheter is difficult, deflate balloon and under aspiration of balloon guide catheter working lumen, simultaneously withdraw balloon guide catheter, microcatheter and clot retrieval device as a unit through introducer sheath.Remove introducer sheath if necessary.Investigation conclusion.The reported event is non-verifiable.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.

Brand Name
BOBBY BALLOON GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterpise
aliso viejo, CA 95656
7142748000
MDR Report Key16838834
Report Number2032493-2023-00696
Device Sequence Number18029028
Product Code DQY
UDI-Device Identifier00842429108543
UDI-Public(01)00842429108543(11)211206(17)241130(10)0000126794
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K193607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberUNKNOWN
Device Lot Number0000126794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale